Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


questioning my doctor's advice
Jan 2, 2003

I contracted HIV last October 2001 and I was diagnosed in June of 2002. August I had blood work done and my cd4 was 508 and viral load 8000. After three months, there has been a slight shift. My cd4 went down to 400 and VL shot up to 110,000. What do you suggest? meds? wait another three months? My doctor says it is something to note, but not to be alarmed. I am scared.

Secondly, are there other ways to treat anal HPV warts other than aldara? (besides burning them) Are there minerals or vitamins that are less expensive and effective?

Response from Dr. Wohl

As my colleague, Dr. Young, likes to point out not all CD4 cell counts are created equal. Your absolute CD4 count may have dropped but what about your CD4 percent? This reflects the proportion of your white blood cells that were CD4 cells on the day the blood was drawn.

Often I see a drop in the absolute count but the percent stays about the same, indicating it was just a bad white blood cell day (we all have them). The shifting viral load is weirder and suggests either a lab issue or that something shot your viral load up (a coincidental illness, a flu shot, etc). Yes, I would check everything again to see if there is a trend or an aberration.

As far as warts go if they are internal, the scalpel is best. External warts can be dealt with by freezing, burning, caustic agents and Aldera. I am sorry I do not know of any alternative meds for these but would ask at that forum if you haven't already. DW



Previous
Benefit from Beginning HAART with CD4's 300-350?
Next
Viread/Videx/Sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement